| Model Number |
1516-30-606 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Adhesion(s) (1695); Muscular Rigidity (1968); Pain (1994); Loss of Range of Motion (2032); Ambulation or Postural Difficulties (2544); Swelling/ Edema (4577)
| Date of Event |
01/08/2021
Type of Reportable Event
Serious Injury
Event or Problem Description
Attune litigation records received.Patient was revised was due to pain as a result of mechanical loosening, unknown interface.Doi: (b)(6) 2017.Dor: (b)(6) 2021.Right knee.
Additional Manufacturer Narrative
Product complaint #: (b)(4).This device was also subject of (b)(4) as the patient experienced adverse events on different days with the same device.Initial reporter occupation: lawyer.Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.Added: b5, h6 health effect - clinical code.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Corrected: d10 concomitant.
Event or Problem Description
Medical records received.On (b)(6) 2017, the patient had a right total knee arthroplasty to address right knee osteoarthritis.Depuy cement, depuy components, including depuy patella were implanted during this procedure.(part/lot page 2082 of 2214) (b)(6) 2018, the patient had right knee manipulation (b)(4).On (b)(6) 2021, the patient had a complete revision of the femoral and tibial components of the right knee to address aseptic loosening, effusions, and pain.The depuy patella was well-fixed and retained and osteophytes were removed from the patella.The tibial tray had debonded from the cement.The femoral component was not grossly loose, but was ¿definitely not as well fixated as (i) would have anticipated¿.The loosening was at the bone/implant interface with fibrinous tissue noted.Depuy components were revised, competitor components and competitor cement was implanted during this procedure.(part/lot page 436 of 2214 (b)(4) medical records ad (b)(6) 2022).On (b)(6) 2021 prior to surgery the patient was noted to have had pain, after a fall.The patient had an incision and drainage with poly exchange to address the assumed infection.During the procedure the surgeon observed medial tibial bone necrosis, a small amount of purulence fluid and osteophytes were removed from the patella.The competitor tibial tray and femoral component were noted to be well-fixed and retained.The competitor insert was revised to another competitor insert.Depuy patella and depuy cement on the patella remained insitu.(b)(4).(sticker sheet page 439 of 2214) see (b)(4).(b)(6) 2021 the patient shows swelling, decreased rom right knee, decreased strength, and pain.(b)(6) 2022 medical records note the patient has muscle weakness, pain in the right knee, decreased rom, stiffness, and swelling in the right knee.
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary - the device associated with this report was not returned to depuy synthes for evaluation.All available x-rays were reviewed, and no evidence of implant fracture, disassociation, or anything indicative of a device nonconformance was found.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot - the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Event or Problem Description
Medical records received.On (b)(6) 2020 medical records note the patient is the status post right total knee arthroplasty, right knee pain, and swelling.It was noted that the patient previously had a diagnostic aspiration on (b)(6) 2020 which was negative for infection.
Additional Manufacturer Narrative
Event or Problem Description
Medical records received.On (b)(6) 2020 the patient was reported to have right knee pain, catching giving way to stiffness, effusion, and swelling.Radiographs are reported to show lucency surrounding the femur and tibial tray.*on (b)(6) 2021, the patient had a complete revision of the femoral and tibial component of the right knee to address aseptic loosening of right total knee arthroplasty, pain, and effusion.A preoperative aspiration showed no evidence of infection.During the procedure, the surgeon observed that the cement had loosened from the tibial tray.The femoral component was noted to not be grossly loose, but ¿was definitely not as well fixated as (i) would have anticipated¿ and was removed with fairly minimal effort.There was fibrous tissue noted at the anterior chamber.Depuy components were removed and competitor products were implanted during this procedure.*on (b)(6) 2021, the patient had an incision and drainage of the right knee and insertion of antibiotic-loaded cement, tibial insert revision after culture-negative periprosthetic joint infection of the right knee, and pain.The surgeon reported finding medical tibial bone necrosis, a small amount of purulence material, no evidence of sinus tract, and femoral and tibial components were noted to be stable.(competitor component was used during this procedure.(reported in (b)(4)).
Additional Manufacturer Narrative
Product complaint # : (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.